Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Apr 6, 2022, 3:29 AM CDT for Barton County, Russell County, Kansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:53 PM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | ASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT. |
| Apr 7, 3:53 PM CDT | NON-TSTM WND GST 61 | Russell Airport, KS | ASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS73 KICT 060829 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 329 AM CDT Wed Apr 6 2022 KSZ032-047-062230- /O.NEW.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ /O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 329 AM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...For the first High Wind Warning, from noon today to 8 PM CDT this evening. For the second High Wind Warning, from noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-062230- /O.NEW.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 329 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, from noon today to 8 PM CDT this evening. For the second Wind Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-062230- /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 329 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
460 WWUS73 KICT 062055 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 355 PM CDT Wed Apr 6 2022 KSZ032-047-071100- /O.CON.KICT.HW.W.0002.000000T0000Z-220407T0100Z/ /O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 355 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...For the first High Wind Warning, from noon today to 8 PM CDT this evening. For the second High Wind Warning, from noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds may blow down tree limbs and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-071100- /O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 355 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, from noon today to 8 PM CDT this evening. For the second Wind Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-070100- /O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 355 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
008 WWUS73 KICT 070107 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 807 PM CDT Wed Apr 6 2022 KSZ032-047-071515- /O.EXP.KICT.HW.W.0002.000000T0000Z-220407T0100Z/ /O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 807 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-071515- /O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 807 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-070215- /O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 807 PM CDT Wed Apr 6 2022 ...WIND ADVISORY HAS EXPIRED... Gusty winds have diminished this evening. Breezy conditions are expected again on Thursday but may not be as strong as today. These winds could blow around unsecured objects. $$
557 WWUS73 KICT 070805 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 305 AM CDT Thu Apr 7 2022 KSZ032-047-072215- /O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 305 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-069>072-093>095-098-072215- /O.EXA.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Chautauqua- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, and Cedar Vale 305 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Marion, Chase, Butler, Greenwood, Woodson, Allen, Cowley, Elk, Wilson and Chautauqua Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ033-048>051-067-068-082-083-091-092-072215- /O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 305 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
598 WWUS73 KICT 071817 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 117 PM CDT Thu Apr 7 2022 KSZ032-047-080100- /O.CON.KICT.HW.W.0003.000000T0000Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 117 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds may blow down trees branches and power lines. Power outages are possible. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ096-099-100-080100- /O.EXA.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/ Neosho-Montgomery-Labette- Including the cities of Chanute, Coffeyville, Independence, and Parsons 117 PM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts to 45 mph. * WHERE...Neosho, Montgomery and Labette Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ033-048>053-067>072-082-083-091>095-098-080100- /O.CON.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Chautauqua- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, and Cedar Vale 117 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
410 WWUS73 KICT 071956 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 256 PM CDT Thu Apr 7 2022 KSZ032-047-080100- /O.CON.KICT.HW.W.0003.000000T0000Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 256 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds may blow down trees branches and power lines. Power outages are possible. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>072-082-083-091>096-098>100-080100- /O.CON.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 256 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts to 45 mph. * WHERE...Neosho, Montgomery and Labette Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
386 WWUS73 KICT 080058 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 758 PM CDT Thu Apr 7 2022 KSZ032-047-080200- /O.EXP.KICT.HW.W.0003.000000T0000Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 758 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... Gusty northwest winds have diminished, but gusts up 40 to 45 mph remain possible this evening. $$ KSZ033-048>053-067>072-082-083-091>096-098>100-080200- /O.EXP.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 758 PM CDT Thu Apr 7 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Gusty northwest winds have diminished, but gusts up 40 to 45 mph remain possible this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 5, 11:14 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 5, 11:14 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1114 PM CDT Tue Apr 5 2022 .UPDATE... Issued at 903 PM CDT Tue Apr 5 2022 Strong cold front continues to push south across the forecast area, with gusty N-NW winds for most locations except extreme SE KS. Most of the surface based instability has dropped south of the forecast area into NE OK, but some lingering elevated instability, around 500- 1000 J/KG, continues to linger over SE KS. Latest short range RAP doesn't show alot of low level moisture transport over the top of the shallow post frontal air, so having my doubts on whether areas east of the KS Turnpike will see any showers or storms late this evening. But with the lingering instability still around and some of the high rez CAMS showing a chance of post frontal showers, will keep some pops across SE KS for a few more hours. Think chances will diminish or end after 06z. Ketcham && .SHORT TERM...(This evening through Friday night) Issued at 247 PM CDT Tue Apr 5 2022 There is a narrow/very conditional window for convection along the cold front early this evening in far southeast Kansas, though despite modest instability, strong shear would support a locally strong storm. Some post-frontal elevated convection seems possible though associated with cooling aloft late in the evening aided by lift/forcing from the approaching PV anomaly and some mid-level frontogenesis. Otherwise, the main story into Wednesday and Thursday will be the strong, deeply mixed, nearly unidirectional northwesterly flow regime across the area on the backside of the deepening low evolving across the Great Lakes. A very dry airmass characterized by steep/dry adiabatic lapse rates up through 680-700 mb will support a solid Wind Advisory along/west of the Kansas turnpike and High Wind Warning for the higher terrain of Russell/Barton counties. See Fire Weather section for details on wildfire concerns. It looks to remain a bit windy/breezy into Friday as well with temperatures averaging below climo for the latter part of the week. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 247 PM CDT Tue Apr 5 2022 The medium range supports a return to milder southerly flow on Saturday with transient ridging aloft across the area between the departing eastern conus trof and upstream low/trof over western Canada into the far northwest conus. The latest trends support more agressive troughing across the western conus into early next week, especially the ECMWF, with an eventual frontal boundary sagging southward into the area. Exactly how this plays out with regard to precip/convective chances and temperature trends is still uncertain, though there is potential for a more active weather pattern even just beyond day 7. KED && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1113 PM CDT Tue Apr 5 2022 strong gusty winds continue behind a strong cold front that has pushed south of the area into OK. Mid level baroclinic zone behind the front has led a few mid level sprinkles. So will add a VCSH for the KICT/KCNU and KHUT tafs for a few hours until this area of saturation shifts further south. Otherwise VFR conditions are expected. Strong and gusty winds will return for Wed, with NW winds expected to gust to 40 to 45 kts for the afternoon hours. Could see some blowing dust (BLDU) with the stronger wind gusts across central KS, which may lead to minor vsby restrictions on Wed afternoon across central KS. Ketcham && .FIRE WEATHER... Issued at 247 PM CDT Tue Apr 5 2022 ** Extreme Fire Danger expected Wednesday and Thursday ** A few hours of very high grassland fire danger is likely late this afternoon behind a cold front across portions of central Kansas, along and northwest of a Lincoln to Great Bend line. However, extreme grassland fire danger is expected on Wednesday afternoon across central and south central Kansas, with potential for catastrophic fire danger for locations along and west of a Lincoln to Hutchinson line. Northwest winds are expected to gust over 50 mph with lowest daytime humidity values around 20 percent. Strong northwest winds are expected again on Thursday with critical fire danger possible again. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 40 63 39 58 / 20 0 0 0 Hutchinson 39 62 37 57 / 20 0 0 0 Newton 39 61 38 56 / 20 0 0 0 ElDorado 40 62 39 57 / 30 0 0 0 Winfield-KWLD 40 64 39 59 / 20 0 0 0 Russell 38 59 35 57 / 20 0 0 0 Great Bend 38 60 35 57 / 10 0 0 0 Salina 38 61 37 57 / 20 10 0 0 McPherson 38 61 36 56 / 20 0 0 0 Coffeyville 43 65 39 59 / 50 0 0 0 Chanute 42 64 39 57 / 50 10 0 0 Iola 41 63 39 56 / 50 10 0 0 Parsons-KPPF 43 64 39 58 / 50 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM CDT Wednesday for KSZ032-033- 047>053-067>069-082-083-091>093. Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ032-033-047>051-067-068-082-083-091-092. Wind Advisory from noon to 8 PM CDT Wednesday for KSZ033-048>053- 067>069-082-083-091>093. High Wind Warning from noon to 8 PM CDT Wednesday for KSZ032-047. && UPDATE...Ketcham SHORT TERM...KED LONG TERM...KED AVIATION...Ketcham FIRE WEATHER...KED
Hazardous weather outlook, Apr 5, 9:40 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 940 PM CDT Tue Apr 5 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 940 PM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few thunderstorms may impact portions of south central and southeast Kansas late this evening. While severe weather is not expected, an isolated thunderstorm could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very strong northwest winds will affect central and south central Kansas on Wednesday afternoon. Gusts over 50 mph and low daytime humidity levels will result in extreme grassland fire danger. Please refer to the Red Flag Warning and High Wind Warning and Wind Advisory statements for details. Strong northwest winds and low daytime humidity values will likely result in very high to extreme fire danger for central and south central Kansas again on Thursday afternoon. Please refer to the Fire Weather Watch for details. Very high grassland fire danger may linger across the region from Friday into Saturday. There is a slight chance for thunderstorms in southeast Kansas on Monday. At this time, the risk for organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict KED/Ketcham
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:24 AM CDT | Red Flag Warning | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 41 hr |
| Apr 6, 3:29 AM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more | 41 hr |
Nearby
High Wind Warnings in Kansas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.